Alert archive / Hawaii / Wind Advisories in 2012
Wind Advisory 34, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Aug 19, 2012, 3:54 AM HST for Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2012, 3:54 AM HST (13:54 UTC)
- Expired
- Aug 19, 2012, 3:27 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWHW70 PHFO 191354 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST SUN AUG 19 2012 ...WIND INCREASING OVER HALEAKALA SUMMIT... HIZ022-200300- /O.NEW.PHFO.WI.Y.0034.120819T1354Z-120820T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 354 AM HST SUN AUG 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST AROUND 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH...WITH GUSTS OVER 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
187 WWHW70 PHFO 200127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST SUN AUG 19 2012 HIZ022-200230- /O.CAN.PHFO.WI.Y.0034.000000T0000Z-120820T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 327 PM HST SUN AUG 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE BREEZY WINDS ATOP HALEAKALA SUMMIT HAVE DIMINISHED TO BELOW ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Aug 19, 3:30 AM HST, 24 minutes earlier.
Area forecast discussion, Aug 19, 3:30 AM HST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SUN AUG 19 2012 .SYNOPSIS... A SURFACE HIGH PRESSURE SYSTEM REMAINS TO THE NORTH OF THE AREA AND WILL KEEP A MODERATE TRADE WIND REGIME ACROSS THE MAIN HAWAIIAN ISLANDS THROUGH THE FORECAST PERIOD. THE BEST CHANCE FOR RAIN WILL CONTINUE TO RESIDE OVER WINDWARD AND MAUKA AREAS. && .DISCUSSION... A BROAD 1024 MB SURFACE HIGH PRESSURE SYSTEM REMAINS CENTERED TO THE NORTH OF THE MAIN HAWAIIAN ISLANDS THIS MORNING. THIS FEATURE WILL CONTINUE TO BE THE DOMINANT WEATHER FEATURE THROUGH THE FORECAST PERIOD AND WILL KEEP A MODERATE TRADE WIND REGIME ACROSS THE AREA. RADAR AND IR/VIS SAT DATA CONTINUE TO DEPICT PASSING SHOWERS EMBEDDED IN THE TRADES...WITH MOST RAINFALL STILL FOCUSED OVER WINDWARD AND MAUKA AREAS. THE OVERALL FORECAST PHILOSOPHY REMAINS THE SAME WITH SOUNDING AND MODEL DATA SHOWING LITTLE SUPPORT FOR CONVECTIVE ACTIVITY. WE EXPECT MOSTLY TRADE WIND GENERATED SHOWERS THROUGH THE END OF THE WEEK. GUIDANCE STILL HINTS AT THE PASSAGE OF A WAVE FEATURE OVER THE SOUTHERN BIG ISLAND LATER TODAY. HOWEVER...THE OVERALL IMPACT OF THIS FEATURE WILL BE LOW WITH POPS MOST LIKELY NOT EXCEEDING CLIMO AT BEST. MODELS ALSO CONTINUE TO SUGGEST A DRYING TREND TOWARDS THE END OF THE WEEK. HOWEVER...WE ARE STILL EXPECTING CHANCES OF RAIN TO REMAIN CLOSE TO CLIMO EACH DAY. && .AVIATION... GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH TODAY...EXCEPT FOR SOME POSSIBLE PERIODS OF MVFR/IFR ACROSS WINDWARD SLOPES IN SHOWERS. AN AIRMET REMAINS IN EFFECT FOR MT OBSCURATION ALONG NE SLOPES OF ALL ISLANDS. && .MARINE... CURRENT TRADE WIND REGIME CONTINUES TODAY WITH SPEEDS CLOSE TO ADVISORY LEVELS ACROSS THE WINDIEST CHANNELS ADJACENT TO MAUI AND THE BIG ISLAND...BUT NO SCA ISSUANCE IS ANTICIPATED AT THIS TIME. A SMALL NNW SWELL ALONG NORTH FACING SHORES WILL CONTINUE TO FADE TODAY. IN GENERAL...NO SIGNIFICANT SWELL IS EXPECTED THROUGH THE REST OF THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && REYNES/POWELL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.